Thunderstorm Wind, De Soto
- When
- September 20, 2:10 PM CST
- Where
- De Soto County, 6 mi E of Logansport
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.967, -93.900
Several roads were blocked by a half dozen fallen trees.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 20, 11:45 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1245 PM CDT THU SEP 20 2001 MCS REFUSES TO QUIT...SO HAVE UPDATED ZONES ONCE AGAIN TO SPREAD HIGHER POPS SOUTHEAST. WITH CLOUD COVER CONTINUING TO INVADE THE FORECAST AREA...HIGH TEMPS HAVE BEEN REACHED IN SOME AREAS...SO HIGHS CARRIED IN ZONES MAY ACTUALLY BE NEAR CURRENT TEMPS. DOUBTFUL NORTHWEST ZONES WILL SEE ANY SUN TODAY...SO MID 70S WILL BE MOST THIS AREA COULD REACH. .SHV...NONE. 14
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT THU SEP 20 2001 SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE FOUR STATE REGION. AREAS WITH THE HIGHEST THREAT FOR THUNDERSTORMS INCLUDE SOUTHEAST OKLAHOMA...ADJACENT AREAS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS. IN THESE AREAS...THERE IS SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. MAIN THREAT IS FOR ISOLATED HAIL AND DAMAGING WINDS. ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.
TXZ096-097-108>112-124>126-136>138-149>153-201715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1128 AM CDT THU SEP 20 2001 STRONG THUNDERSTORMS HAD FORMED OVER NORTHEAST TEXAS LATE THIS MORNING. THE LEADING EDGE OF THESE STORMS EXTENDED FROM JUST WEST OF DE KALB...EXTENDING SOUTH TO MARSHALL...AND WEST TO NEAR EMORY TEXAS. THESE STORMS WERE MOVING SOUTHEAST AT ABOUT 15 MPH. THE STORMS MAY BRIEFLY PRODUCE LARGE HAIL AND DAMAGING WINDS AS THEY MOVE THROUGH NORTHEAST TEXAS. THE STRONGEST STORM SHOULD MOVE EAST TOWARD MAUD...LINDEN...AND TEXARKANA.
LAZ001-002-010-TXZ124>126-136>138-149>153-165>167-201930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT THU SEP 20 2001 STRONG THUNDERSTORMS WERE LOCATED OVER NORTHEAST TEXAS...FROM NEAR WASKOM...WEST TO BETWEEN TYLER AND JACKSONVILLE. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 40 MPH...AS WELL AS SMALL HAIL...AS THEY MOVE SOUTHEAST AT 15 MPH. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR IN SOME OF THE STORMS. THE THUNDERSTORMS SHOULD CONTINUE THROUGH AT LEAST THE MIDDLE OF THE AFTERNOON...OVER NORTHEAST AND EAST TEXAS...AND MAY MOVE INTO EXTREME NORTHWEST LOUISIANA.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Several roads were blocked by a half dozen fallen trees.
Several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266476, 5266477.